question-icon

What are the side affects of this drug Fluoxerine HCL.

default
Posted on Tue, 25 Dec 2018
Question: What are the side affects of this drug Fluoxerine HCL.
I just found out that I have kidney failure stage 3, just started this drug 2 mo ago.
doctor
Answered by Dr. Arnab Banerjee (48 minutes later)
Brief Answer:
please see the detailed answer below...

Detailed Answer:
Hello and Welcome to 'Ask A Doctor' service...
I've gone through your query in details...
I can understand your concern...

Yes, Fluoxetine should be taken under extreme caution as most this drug gets excreted by the kidneys via urine...

Since you've just found out about stage 3 kidney failure, it's recommended to take the dose as low as possible...ideally you shouldn't exceed more than 20mg per day...

In fact, it's better to substitute it with another drug (eg. low dose Escitalopram), but not abruptly as cold-turkey...it needs to be gradually tapered down under the supervision of your doctor...

Please discuss this with your doctor and proceed further...

Let me know if I can assist you further.

Take Care
Kind Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1331 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side affects of this drug Fluoxerine HCL.

Brief Answer: please see the detailed answer below... Detailed Answer: Hello and Welcome to 'Ask A Doctor' service... I've gone through your query in details... I can understand your concern... Yes, Fluoxetine should be taken under extreme caution as most this drug gets excreted by the kidneys via urine... Since you've just found out about stage 3 kidney failure, it's recommended to take the dose as low as possible...ideally you shouldn't exceed more than 20mg per day... In fact, it's better to substitute it with another drug (eg. low dose Escitalopram), but not abruptly as cold-turkey...it needs to be gradually tapered down under the supervision of your doctor... Please discuss this with your doctor and proceed further... Let me know if I can assist you further. Take Care Kind Regards